Question: 15 year old has terrible migraines…taking loads of pills for years…

Writing this is very hard for me, especially since my situation is technically so commonplace, yet very strange. I began to deal with terrible headaches when I was 12 years old. I remember waking up in the middle of the night because of an acute pain I felt on the left side of my head and eye. Though, my parents put minor attention to it and gave my an aspirin. The headaches became constant and I started to get them every night; after that, it all became worse. I’m assuming it’s my fault, since I think I became addicted to the painkillers. I had headaches every single 3 hours. My parents decided to take me with a neurologist and he prescribed me Epival and some other medication I can’t recall. It really helped me with my headaches, but the medication was too expensive, so my father decided to cut the treatment after a year. He was against my dependence and felt like the best way to help was by ignoring my headaches. He even said I was faking the migraine and trying to seek attention. It didn’t help me, at all. It got worse. I began to vomit a lot, the headaches returned every hour, and I was depressive (I was 13 at the time). So as soon as I turned 14 years old, I began to self-medicate myself. It was/is a terrible idea. At first, it was minor analgesics, such as Tylenol. Though, I began to dose myself 1 Tylenol each hour. Because of this, I decided to use Advil or Aleve, but still dosed myself 1 pill each 4 to 5 hours. Then, I don’t remember why, but I switched to Galoflam. It’s embarrassing to say, but I spent almost $5,600 (Q700 in my currency) with this medication. This pills were okay, but the seller in a pharmacy recommended to my mom Dolo-Nervilan. This pills were the best so far! I only took 3 pills each day. Though, acne was a side effect due to the B12. My dermatologist told me to cut off the medication immediately. So I did and decided to try Avamigran. This helped for a week or so. I took like 4 or 5 pills each day. In addition, I was taking a pill of Cataflam to sleep at night. Though, yesterday, I woke up at 3AM with a mild headache. So I decided to take another Avamigran. Bad idea maybe? I woke up again at 4AM and this time I rushed to the bathroom because I had to vomit so badly. The vomit made my headache worse, so I persisted and took another Avamigran. This actions occurred two times again; one at 5AM and another one at 6AM. I kept taking a pill even after vomiting because I was afraid my body hadn’t really ingested the medication well to help. Avamigran wasn’t really helping, so I decided to switch to Galoflam again. I’m currently 15, soon to turn 16. I really need an advice or maybe a suggestion as to what I should or what can help me, even if anybody knows what is wrong me! I was reading that it might be rebound headaches due to the medicine intake. If it’s the case, please tell me so and please please tell me what I should do. I know you shouldn’t ask for any medical advice or prescription, but I’m underage and my parents won’t support me or even help me.





This Question Is Open to Answers -Post Your Comment Below

Dr Mahaveer
Member
Dr Mahaveer

hi..
first thing you should do is gradually quit taking such medicines. you are very young and these medicines will have a very harmful effect on your body in a long run.
if you think you have a major complaint you can always see a neurologist and get eeg,ct/mri brain to see if there is anything wrong.
you should talk about this with your parents and also consult a good counsellor.
thanks

Dr. D. Zluf
Member
Dr. D. Zluf

There is a big difference between fair usage of meds and excessive use. Millions of people around the world are hooked on painkillers .You need to seek out counselling to stop this vicious circle you find yourself in. Do it now.

wpDiscuz